Alert archive / Indiana / River Flood Warnings in 2021

River Flood Warning 20, NWS Chicago, IL

June 30, 2021Jasper County, Indiana

NWS Chicago, IL issued this river flood warning at Jun 30, 2021, 11:02 AM CDT for Jasper County, Indiana. It took effect at Jun 30, 2021, 7:45 PM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 11:02 AM CDT (16:02 UTC)
In effect from
Jun 30, 2021, 7:45 PM CDT
Expired
Jul 2, 2021, 4:15 PM CDT
In force
45 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

County Jasper County, IN

The radar

The Chicago radar (KLOT), 106 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Iroquois River at Rensselaer (RZLI3). The gauge peaked at 12.67 ft at Jul 1, 2021, 3:00 AM CDT.

actionminormoderatemajor10121406/3007/0107/0207/03
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05522500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

207 
WGUS43 KLOT 301602
FLWLOT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Chicago IL
1102 AM CDT Wed Jun 30 2021

...The National Weather Service in Chicago IL has issued a Flood 
Warning for the following river in Indiana...

  Iroquois River at Rensselaer affecting Jasper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These forecasts are based on observed precipitation as well as 
forecast precipitation 24 hours into the future. Changes to the 
rainfall forecast, or any additional rainfall after 24 hours, may 
cause changes to these river forecasts.

A Flood Warning means water levels above flood stage are imminent. 
Persons along rivers and streams in the warned area should take 
immediate precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 200 AM CDT late tonight.

&&


INC073-010715-
/O.NEW.KLOT.FL.W.0020.210701T0600Z-210702T0600Z/
/RZLI3.1.ER.210701T0600Z.210701T0600Z.210702T0000Z.NO/
1102 AM CDT Wed Jun 30 2021

The National Weather Service in Chicago has issued a

* Flood Warning for
  the Iroquois River at Rensselaer.
* From late tonight to late Thursday night.
* At 10:30 AM CDT Wednesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to around flood stage of 
  12.0 feet just after midnight tonight. It will then fall below 
  flood stage tomorrow evening.
* Impact...At 12.0 feet, Flooding of agricultural lands begin. 
  Flooding begins to backyards and cemetery along the river. 
  Flooding of Lairds Landing.


&&

LAT...LON 4094 8727 4100 8709 4090 8709 4085 8723

$$

RC
5 follow-up statements
273 
WGUS83 KLOT 010045
FLSLOT

Flood Statement
National Weather Service Chicago IL
745 PM CDT Wed Jun 30 2021

...The Flood Warning is extended for the following rivers in 
Indiana...Illinois...

  Iroquois River at Rensselaer affecting Jasper County.

  Iroquois River near Foresman affecting Newton County.

  Iroquois River at Iroquois affecting Newton and Iroquois Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1045 AM CDT Thursday morning.

&&


INC073-011545-
/O.EXT.KLOT.FL.W.0020.210701T0045Z-210703T0000Z/
/RZLI3.1.ER.210630T1915Z.210701T1200Z.210702T1800Z.NO/
745 PM CDT Wed Jun 30 2021

...The Flood Warning is now in effect until Friday evening...

The Flood Warning continues for
  the Iroquois River at Rensselaer.
* From this evening to Friday evening.
* At 7:30 PM CDT Wednesday the stage was 12.4 feet and gradually 
  rising.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.7 feet 
  Thursday morning. It will then fall below flood stage Friday 
  afternoon.
* Impact...At 12.0 feet, Flooding of agricultural lands begin. 
  Flooding begins to backyards and cemetery along the river. 
  Flooding of Lairds Landing.


&&

LAT...LON 4094 8727 4100 8709 4090 8709 4085 8723

$$

INC111-011545-
/O.EXT.KLOT.FL.W.0019.000000T0000Z-210703T1800Z/
/FSMI3.1.ER.210630T1023Z.210701T1800Z.210703T1200Z.NO/
745 PM CDT Wed Jun 30 2021

...The Flood Warning is now in effect until early Saturday 
afternoon...

The Flood Warning continues for
  the Iroquois River near Foresman.
* Until Saturday afternoon.
* At 6:45 PM CDT Wednesday the stage was 18.3 feet and nearly steady.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18.7 feet 
  early Thursday afternoon. It will then fall below flood stage 
  Saturday morning.
* Impact...At 18.5 feet, County road 1000S north of the river near 
  Brook.


&&

LAT...LON 4086 8749 4094 8727 4085 8723 4077 8746

$$

ILC075-INC111-011545-
/O.EXT.KLOT.FL.W.0016.000000T0000Z-210705T0000Z/
/IRQI2.1.ER.210630T0836Z.210702T0600Z.210704T1800Z.NO/
745 PM CDT Wed Jun 30 2021

...The Flood Warning is now in effect until Sunday evening...

The Flood Warning continues for
  the Iroquois River at Iroquois.
* Until Sunday evening.
* At 7:00 PM CDT Wednesday the stage was 19.2 feet and gradually 
  rising.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.5 feet 
  Friday morning. It will then fall below flood stage Sunday 
  afternoon.
* Impact...At 21.5 feet, County Road 1950N threatened north of 
  Watseca.


&&

LAT...LON 4084 8774 4086 8749 4077 8746 4076 8779

$$

Friedlein
013 
WGUS83 KLOT 011409
FLSLOT

Flood Statement
National Weather Service Chicago IL
909 AM CDT Thu Jul 1 2021

...The Flood Warning is extended for the following rivers in 
Indiana...Illinois...

  Iroquois River near Foresman affecting Newton County.

  Iroquois River at Iroquois affecting Newton and Iroquois Counties.

...The Flood Warning continues for the following rivers in Indiana...

  Iroquois River at Rensselaer affecting Jasper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1215 AM CDT late tonight.

&&


INC073-020515-
/O.EXT.KLOT.FL.W.0020.000000T0000Z-210702T2000Z/
/RZLI3.1.ER.210630T1915Z.210701T0930Z.210702T1400Z.NO/
909 AM CDT Thu Jul 1 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Iroquois River at Rensselaer.
* Until Friday afternoon.
* At 8:30 AM CDT Thursday the stage was 12.6 feet and cresting.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow morning and continue falling to 6.6 feet Thursday morning.
* Impact...At 12.0 feet, Flooding of agricultural lands begin. 
  Flooding begins to backyards and cemetery along the river. 
  Flooding of Lairds Landing.


&&

LAT...LON 4094 8727 4100 8709 4090 8709 4085 8723

$$

INC111-020515-
/O.EXT.KLOT.FL.W.0019.000000T0000Z-210704T0900Z/
/FSMI3.1.ER.210630T1023Z.210702T0000Z.210704T0300Z.NO/
909 AM CDT Thu Jul 1 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Iroquois River near Foresman.
* Until late Saturday night.
* At 8:45 AM CDT Thursday the stage was 19.8 feet and gradually 
  rising.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.0 feet 
  this evening. It will then fall below flood stage late Saturday 
  evening.
* Impact...At 20.5 feet, County road 50W southwest of Brook.


&&

LAT...LON 4086 8749 4094 8727 4085 8723 4077 8746

$$

ILC075-INC111-020515-
/O.EXT.KLOT.FL.W.0016.000000T0000Z-210705T0600Z/
/IRQI2.1.ER.210630T0836Z.210702T0600Z.210705T0000Z.NO/
909 AM CDT Thu Jul 1 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Iroquois River at Iroquois.
* Until late Sunday night.
* At 8:00 AM CDT Thursday the stage was 20.9 feet and gradually 
  rising.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.7 feet 
  just after midnight tonight. It will then fall below flood stage 
  Sunday evening.
* Impact...At 21.5 feet, County Road 1950N threatened north of 
  Watseca.


&&

LAT...LON 4084 8774 4086 8749 4077 8746 4076 8779

$$

Friedlein
947 
WGUS83 KLOT 020146
FLSLOT

Flood Statement
National Weather Service Chicago IL
846 PM CDT Thu Jul 1 2021

...The Flood Warning continues for the following rivers in Indiana 
and Illinois...

  Iroquois River at Rensselaer affecting Jasper County.

  Iroquois River near Foresman affecting Newton County.

  Iroquois River at Iroquois affecting Newton and Iroquois Counties.

  Kankakee River at Dunns Bridge affecting Jasper and Porter 
  Counties.

  Kankakee River at Shelby affecting Lake IN and Newton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means water levels above flood stage are already 
occurring. Persons along rivers and streams in the warned area 
should take precautions to protect life and property.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.



Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement will be issued on Friday morning.

&&


INC073-021700-
/O.CON.KLOT.FL.W.0020.000000T0000Z-210702T2000Z/
/RZLI3.1.ER.210630T1915Z.210701T0930Z.210702T1400Z.NO/
846 PM CDT Thu Jul 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Iroquois River at Rensselaer.
* Until Friday afternoon.
* At 7:30 PM CDT Thursday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 PM CDT Thursday was 12.7 feet.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow morning and continue falling to 6.6 feet Thursday morning.
* Impact...At 12.0 feet, Flooding of agricultural lands begin. 
  Flooding begins to backyards and cemetery along the river. 
  Flooding of Lairds Landing.


&&

LAT...LON 4094 8727 4100 8709 4090 8709 4085 8723

$$

INC111-021700-
/O.CON.KLOT.FL.W.0019.000000T0000Z-210704T0900Z/
/FSMI3.1.ER.210630T1023Z.210702T0600Z.210704T0300Z.NO/
846 PM CDT Thu Jul 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Iroquois River near Foresman.
* Until late Saturday night.
* At 7:45 PM CDT Thursday the stage was 20.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Thursday was 20.0 feet.
* Forecast...The river will remain around 20.0 feet through just 
  after midnight tonight and then it will fall below flood stage 
  late Saturday evening.
* Impact...At 20.5 feet, County road 50W southwest of Brook floods.


&&

LAT...LON 4086 8749 4094 8727 4085 8723 4077 8746

$$

ILC075-INC111-021700-
/O.CON.KLOT.FL.W.0016.000000T0000Z-210705T0600Z/
/IRQI2.1.ER.210630T0836Z.210702T1200Z.210705T0000Z.NO/
846 PM CDT Thu Jul 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Iroquois River at Iroquois.
* Until late Sunday night.
* At 8:00 PM CDT Thursday the stage was 21.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Thursday was 21.1 feet.
* Forecast...The river is expected to rise to a crest of 21.7 feet 
  tomorrow morning. It will then fall below flood stage Sunday 
  evening.
* Impact...At 21.5 feet, County Road 1950N threatened north of 
  Watseka.


&&

LAT...LON 4084 8774 4086 8749 4077 8746 4076 8779

$$

INC073-127-021700-
/O.CON.KLOT.FL.W.0015.000000T0000Z-210707T1600Z/
/DBRI3.1.ER.210629T1115Z.210703T0600Z.210707T1000Z.NO/
846 PM CDT Thu Jul 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kankakee River at Dunns Bridge.
* Until Wednesday morning.
* At 8:00 PM CDT Thursday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Thursday was 11.0 feet.
* Forecast...The river is expected to rise to a crest of 11.2 feet 
  early Saturday morning. It will then fall below flood stage early 
  next Wednesday morning.
* Impact...At 12.0 feet, secondary roads near the river flood.


&&

LAT...LON 4128 8728 4132 8713 4129 8689 4121 8687
      4118 8697 4117 8725

$$

INC089-111-021700-
/O.CON.KLOT.FL.W.0014.000000T0000Z-210708T1200Z/
/SLBI3.1.ER.210628T1430Z.210702T0600Z.210708T0600Z.NR/
846 PM CDT Thu Jul 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kankakee River at Shelby.
* Until Thursday morning.
* At 7:45 PM CDT Thursday the stage was 11.4 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and minor flooding is forecast. This 
  approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Thursday was 11.4 feet.
* Forecast...The river remain around 11.4 feet until just after 
  midnight tonight and then it will fall below flood stage early 
  next Thursday morning.
* Impact...At 11.5 feet, Low-lying residences are threatened along 
  Bluegrass Road and in Wildwood Estates east of Sumava Resorts.


&&

LAT...LON 4122 8756 4128 8728 4117 8725 4111 8753

$$

RC
432 
WGUS83 KLOT 021357
FLSLOT

Flood Statement
National Weather Service Chicago IL
857 AM CDT Fri Jul 2 2021

...The Flood Warning is extended for the following rivers in 
Indiana...

  Iroquois River at Rensselaer affecting Jasper County.

  Iroquois River near Foresman affecting Newton County.

  Kankakee River at Dunns Bridge affecting Jasper and Porter 
  Counties.

...The Flood Warning continues for the following rivers in Indiana...
Illinois...

  Iroquois River at Iroquois affecting Newton and Iroquois Counties.

  Kankakee River at Shelby affecting Lake IN and Newton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means water levels above flood stage are imminent or 
may already be occurring. Persons along rivers and streams in the 
warned area should take immediate precautions to protect life and 
property.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 500 PM CDT this afternoon.

&&


INC073-022200-
/O.EXT.KLOT.FL.W.0020.000000T0000Z-210702T2148Z/
/RZLI3.1.ER.210630T1915Z.210701T0930Z.210702T1548Z.NO/
857 AM CDT Fri Jul 2 2021

...The Flood Warning is now in effect until late this afternoon...

The Flood Warning continues for
  the Iroquois River at Rensselaer.
* Until this afternoon.
* At 7:30 AM CDT Friday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Friday was 12.6 feet.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 6.3 feet Friday morning.
* Impact...At 12.0 feet, Flooding of agricultural lands begin. 
  Flooding begins to backyards and cemetery along the river. 
  Flooding of Lairds Landing.
* Flood History...This crest compares to a previous crest of 12.1 
  feet on 02/21/1951.


&&

LAT...LON 4094 8727 4100 8709 4090 8709 4085 8723

$$

INC111-030500-
/O.EXT.KLOT.FL.W.0019.000000T0000Z-210704T1000Z/
/FSMI3.1.ER.210630T1023Z.210702T0230Z.210704T0400Z.NO/
857 AM CDT Fri Jul 2 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Iroquois River near Foresman.
* Until late Saturday night.
* At 7:45 AM CDT Friday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 AM CDT Friday was 20.0 feet.
* Forecast...The river is expected to fall below flood stage late 
  tomorrow evening and continue falling to 11.8 feet Friday morning.
* Impact...At 20.5 feet, County road 50W southwest of Brook.
* Flood History...This crest compares to a previous crest of 19.8 
  feet on 01/25/1999.


&&

LAT...LON 4086 8749 4094 8727 4085 8723 4077 8746

$$

ILC075-INC111-030500-
/O.EXT.KLOT.FL.W.0016.000000T0000Z-210705T0336Z/
/IRQI2.1.ER.210630T0836Z.210702T0245Z.210704T2136Z.NO/
857 AM CDT Fri Jul 2 2021

...The Flood Warning is now in effect until late Sunday evening...

The Flood Warning continues for
  the Iroquois River at Iroquois.
* Until Sunday evening.
* At 8:00 AM CDT Friday the stage was 20.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CDT Friday was 21.2 feet.
* Forecast...The river is expected to fall below flood stage Sunday 
  afternoon and continue falling to 10.9 feet Friday morning.
* Impact...At 21.5 feet, County Road 1950N threatened north of 
  Watseca.
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 05/03/2019.


&&

LAT...LON 4084 8774 4086 8749 4077 8746 4076 8779

$$

INC073-127-030500-
/O.EXT.KLOT.FL.W.0015.000000T0000Z-210707T1800Z/
/DBRI3.1.ER.210629T1115Z.210703T0000Z.210707T1200Z.NO/
857 AM CDT Fri Jul 2 2021

...The Flood Warning is now in effect until early Wednesday 
afternoon...

The Flood Warning continues for
  the Kankakee River at Dunns Bridge.
* Until Wednesday afternoon.
* At 8:00 AM CDT Friday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 AM CDT Friday was 11.1 feet.
* Forecast...The river is expected to rise to a crest of 11.2 feet 
  this evening. It will then fall below flood stage Wednesday 
  morning.
* Impact...At 12.0 feet, Secondary roads near the river flood.
* Flood History...This crest compares to a previous crest of 11.2 
  feet on 04/22/1991.


&&

LAT...LON 4128 8728 4132 8713 4129 8689 4121 8687
      4118 8697 4117 8725

$$

INC089-111-030500-
/O.CON.KLOT.FL.W.0014.000000T0000Z-210708T1200Z/
/SLBI3.1.ER.210628T1430Z.210702T1800Z.210708T0600Z.NR/
857 AM CDT Fri Jul 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Kankakee River at Shelby.
* Until Thursday morning.
* At 7:45 AM CDT Friday the stage was 11.4 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and minor flooding is forecast. This 
  approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 AM CDT Friday was 11.4 feet.
* Forecast...The river is expected to rise to a crest of 11.4 feet 
  this afternoon. It will then fall below flood stage early Thursday 
  morning.
* Impact...At 11.5 feet, Low-lying residences are threatened along 
  Bluegrass Road and in Wildwood Estates east of Sumava Resorts.
* Flood History...This crest compares to a previous crest of 11.4 
  feet on 12/28/1927.


&&

LAT...LON 4122 8756 4128 8728 4117 8725 4111 8753

$$

KMD
248 
WGUS83 KLOT 022115
FLSLOT

Flood Statement
National Weather Service Chicago IL
415 PM CDT Fri Jul 2 2021

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Iroquois River at Rensselaer affecting Jasper County.

INC073-022215-
/O.CAN.KLOT.FL.W.0020.000000T0000Z-210702T2115Z/
/RZLI3.1.ER.210630T1915Z.210701T0930Z.210702T1548Z.NO/
415 PM CDT Fri Jul 2 2021

...The Flood Warning for the Iroquois River at Rensselaer has been 
cancelled...

The Flood Warning is cancelled for
  the Iroquois River at Rensselaer.
* At 3:30 PM CDT Friday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will remain below flood stage.


&&

LAT...LON 4094 8727 4100 8709 4090 8709 4085 8723

$$

MDB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:15 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 30, 6:15 AM CDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
615 AM CDT Wed Jun 30 2021

.SHORT TERM...
317 AM CDT

Through Thursday...

Primary forecast concerns in the near term are with thunderstorm
chances this afternoon/evening and to a lesser extent Thursday, as
well as increasing northeast winds Thursday and associated cooler
temps and the development of dangerous swimming conditions at
Lake Michigan beaches.

Early morning GOES vapor imagery shows our upper pattern finally
beginning to shift, with the weakening of the mid-Atlantic upper
ridge and the eastward propagation of an upper trough across the
upper Midwest/western Great Lakes region. The trough will
gradually deepen as this occurs, in response to a deep mid-level
short wave which is forecast to dig south from Hudson Bay to the
central and eastern Lakes by late Thursday. In the lower levels,
the moist confluent 925-850 mb baroclinic zone which has been
across the region for several days will begin to shift south,
while a diffuse weak surface cold front currently from northern IA
to central WI and central lower MI sags south across the forecast
area. Persistent low level west-southwesterly flow within the
moist baroclinic zone will continue to produce periods of
scattered showers across the cwa today, with scattered
thunderstorms increasing with diurnal heating from late morning
into this afternoon. Better 925-850 mb confluence appears to favor
the southern half of the forecast area for precip coverage
through midday, with better thunderstorm coverage across central
IL/IN this afternoon. CAM guidance does however indicate the
potential for some stronger convective development along the weak
surface frontal boundary across our cwa this afternoon. Recent 5
km WRF (ARW) and HRRR runs indicate this to be somewhere near the
I-80 corridor, and have highlighted this area southward for higher
pops this afternoon. Locally heavy rainfall potential will again
accompany these storms this afternoon, with PWATs still progged to
be near 2 inches, and modest westerly mid-level flow roughly
parallel to the surface boundary potentially supportive of slow
eastward cell movements. While no widespread severe threat is
anticipated, a few gusty storms are possible once again.
Thunderstorm threat should gradually wane this evening with the
loss of diurnal heating after sunset.

As the Hudson Bay short wave digs toward the Great Lakes later
tonight, a second stronger cold front is forecast to push south
into the forecast area. Winds will shift northeast and begin to
increase behind the front, aided by surface high pressure building
in behind the front across the northern Lakes. Cooler and drier
air will surge into the area Thursday, with north-northeast winds
gusting 20-25 mph (and perhaps a few 30 mph gust near Lake
Michigan). These gusty northerly winds will likely build waves on
Lake Michigan into the 5- 8 foot range during the afternoon,
resulting in hazardous swimming conditions for Lake Michigan
beaches. Cooler air will stabilize northeast IL and far northwest
IN where high temps will likely only reach 75-80 degrees, though
parts of north central IL and areas farther south of I-80 along
the cold front may see some isolated showers or thunderstorms
develop Thursday afternoon. Rain chances diminish quickly in these
areas by evening however, as the cooler stable air spreads across
the entire forecast area.

Ratzer

&&

.LONG TERM...
220 AM CDT

Thursday night through Tuesday...

After a wet stretch of weather, the upcoming holiday weekend looks
splendid with low humidity levels, summer-like temperatures, plenty
of sun, and no chances for precipitation. Friday will be the coolest
day of the weekend with highs in the 70s. A brisk winds off Lake
Michigan will keep lakeshore locations a smidge cooler. Temperatures
Saturday and Sunday will be progressively warmer with highs in the
lower and upper 80s, respectively. Temperatures Sunday evening
should hold steady in the upper 70s to lower 80s -- perfect for
fireworks. The warming trend will continue into the first portion of
the workweek with highs returning toward the 90 degree mark and
increasing humidity levels. Chances for showers and storms will
return by the middle of next week.

Borchardt

&&

.AVIATION...
For the 12Z TAFs...

Light westerly winds and broken VFR cloud cover will start the TAF
period. As A narrow zone of low-level confluence slides south of
the terminals by late morning, scattered showers and thunderstorms
are likely to develop (as early as 17Z but more likely after 18Z) extending
along a line from SQI to IGQ which will drift further south with
time. Additional showers and storms may try to develop as far
north as DPA/MDW/ORD between 20-00Z, so have offered a targeted
VCTS prior to the passage of a lake breeze by early evening. Winds
will then become light and variable overnight as clouds attempt
to clear. Depending on how much clearing takes place, patchy fog
may develop especially in areas that have seen rainfall over the
past week. Finally, low-level clouds and fog will drift toward the
Illinois Lake Michigan shore after midnight tonight, though
confidence is low on how far inland it would penetrate. For now,
have left out any formal mention at ORD/MDW/GYY. Winds will become
northeasterly after sunrise Thursday.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104...1 PM Thursday
     to 4 AM Saturday.

IN...Beach Hazards Statement...INZ001-INZ002...1 PM Thursday to 4 AM
     Saturday.

LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742...10 AM Thursday to
     7 PM Friday.

     Small Craft Advisory...LMZ743-LMZ744-LMZ745...1 PM Thursday to 7
     PM Friday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 30, 4:38 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
438 AM CDT Wed Jun 30 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-010945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
438 AM CDT Wed Jun 30 2021 /538 AM EDT Wed Jun 30 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Limited Flooding Risk.

DISCUSSION...

Scattered thunderstorms are possible again today, mainly this
afternoon and evening south of the I-88 corridor across northern
Illinois and across northwest Indiana. Torrential downpours and
gusty winds will accompany the strongest storms, with localized
flooding of ditches, fields and roadways possible especially where
heavy rains have fallen over the past several days.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Thunderstorm Risk.
  High Swim Risk.
Friday...
  High Swim Risk.
Tuesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Brisk north to northeast winds Thursday and Thursday night will
result in building waves on southern Lake Michigan. High wave
action will result in hazardous swimming conditions for Lake
Michigan beaches from Thursday Afternoon into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not anticipated, though rainfall and
flooding reports would be appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 20 to 25 mph.

LMZ740>745-010945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
438 AM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Friday...
  Hazardous conditions for small craft are likely.
Tuesday...
  Limited Thunderstorm Risk.

Ratzer

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:01 AM CDTBeach Hazards StatementLOTLake, Porter59 hr
Jun 30, 5:32 AM CDTRiver Flood WarningLOTNewton5 days
Jun 30, 12:31 PM CDTAreal Flood AdvisoryLOTBenton, Jasper, Newton119 min
Jun 30, 3:54 PM CDTAreal Flood AdvisoryLOTLake, Porter3 hr
Jun 30, 4:48 PM CDTRiver Flood AdvisoryLOTLake3 hr

Nearby

River Flood Warnings in Indiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.